Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 87, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 29, 2013, 3:25 AM EST. It took effect at Dec 29, 2013, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2013, 3:25 AM EST (08:25 UTC)
- In effect from
- Dec 29, 2013, 7:00 PM EST
- Expired
- Dec 30, 2013, 10:18 AM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHUS71 KCLE 290825 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 325 AM EST SUN DEC 29 2013 LEZ145>149-291630- /O.NEW.KCLE.SC.Y.0087.131230T0000Z-131230T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 325 AM EST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY. * WINDS AND WAVES: SOUTHERLY WINDS WILL BECOME WEST TO NORTHWEST IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING. WIND SPEEDS WILL INCREASE TO AT LEAST 15 TO 25 KNOTS AND MAY BRIEFLY REACH 30 KNOTS AROUND MIDNIGHT. AS WINDS INCREASE WAVES WILL BUILD TO 5 TO 7 FEET. WINDS AND WAVES WILL DECREASE BY MID MORNING ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
040 WHUS71 KCLE 291503 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1003 AM EST SUN DEC 29 2013 LEZ145>149-292315- /O.CON.KCLE.SC.Y.0087.131230T0000Z-131230T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1003 AM EST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING. WIND SPEEDS WILL INCREASE TO AT LEAST 15 TO 25 KNOTS AND MAY BRIEFLY REACH 30 KNOTS AROUND MIDNIGHT. AS WINDS INCREASE...THE WAVES WILL BUILD TO 5 TO 7 FEET. WINDS AND WAVES WILL DECREASE BY MID MORNING ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
966 WHUS71 KCLE 292042 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EST SUN DEC 29 2013 LEZ145>149-300445- /O.CON.KCLE.SC.Y.0087.131230T0000Z-131230T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 342 PM EST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING. WIND SPEEDS WILL INCREASE TO AT LEAST 15 TO 25 KNOTS AND MAY BRIEFLY REACH 30 KNOTS BY MIDNIGHT. AS WINDS INCREASE...THE WAVES WILL BUILD TO 5 TO 7 FEET. WINDS AND WAVES WILL DECREASE BY MID MORNING ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
950 WHUS71 KCLE 300255 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 PM EST SUN DEC 29 2013 LEZ145>149-301100- /O.CON.KCLE.SC.Y.0087.000000T0000Z-131230T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 955 PM EST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS MONDAY MORNING. WAVES OF 5 TO 7 FEET WILL CONTINUE THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
350 WHUS71 KCLE 301010 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 510 AM EST MON DEC 30 2013 LEZ145>149-301500- /O.EXT.KCLE.SC.Y.0087.000000T0000Z-131230T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 510 AM EST MON DEC 30 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE AND BACK TO THE WEST TODAY. WAVES OF 5 TO 7 FEET WILL DECREASE TO 1 TO 3 FEET. WINDS AND WAVES WILL INCREASE AGAIN ON TUESDAY AND A SMALL CRAFT ADVISORY MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
844 WHUS71 KCLE 301518 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1018 AM EST MON DEC 30 2013 LEZ145>149-301630- /O.CAN.KCLE.SC.Y.0087.000000T0000Z-131230T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1018 AM EST MON DEC 30 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. .WINDS AND WAVES...WINDS WILL CONTINUE TO DIMINISH TO 10 KNOTS OR LESS LATER THIS AFTERNOON. THIS WILL ALLOW WAVES TO SUBSIDE TO 1 TO 3 FEET. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 11:31 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Dec 28, 11:31 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1131 PM EST SAT DEC 28 2013 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE GULF COAST STATES TO SOUTHERN NEW ENGLAND SUNDAY. ANOTHER LOW WILL MOVE EAST ACROSS THE CENTRAL GREAT LAKES. A COLD FRONT TRAILING THE GREAT LAKES LOW WILL DROP ACROSS THE AREA SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD IN FOR MONDAY. ANOTHER LOW WILL MOVE ACROSS THE GREAT LAKES TUESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MAIN UPDATE TO THE FORECAST WILL BE TO RAISE THE MIN TEMPERATURES PRIMARILY ALONG THE LAKESHORE COUNTIES WHERE THE WINDS WILL REMAIN AROUND 8-10KT OVERNIGHT. THE TEMPERATURES WERE NOT ABLE TO COOL BEFORE THE CLOUDS MOVED IN...SO THE ADDED INSULATION WITH SW FLOW ONGOING OVERNIGHT SHOULD KEEP TEMPERATURES IN THE MID TO UPPER 30S...SOME AREAS MAY BOTTOM OUT AROUND 40. THE RAIN SHIELD REMAINS SOUTH OF THE OHIO RIVER THIS EVENING. THE 00Z SOUNDINGS SHOW A LARGE AMOUNT OF DRY AIR IN THE MID LEVELS THAT WILL TAKE SOME TIME FOR THE AIRMASS TO TURN OVER TO SUPPORT MEASURABLE RAINFALL. PRECIP TIMING CONTINUES TO INDICATE AROUND 11Z IN OUR FAR SOUTHERN COUNTIES. LOOKING AT ALL LIQUID PRECIP. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... FOLLOWED NAM/SREF THROUGH THE NEAR TERM. SUNDAY MORNING EXPECT RAIN WILL BE MOVING INTO THE AREA FROM THE SOUTH AS SURFACE LOW MOVES UP THE EAST COAST DURING THE DAY. WILL HAVE CATEGORICAL POPS FAR SOUTH AND EAST...CHANCE POPS KCLE-KMFD DOWN TO DRY FAR NORTHWEST. HIGHS SHOULD MAKE THE 40S. EXPECT THE COLD FRONT IN DURING THE AFTERNOON WITH ANY LEFTOVER RAIN CHANGING TO SNOW DURING THE EVENING. WILL HAVE A SLIGHT CHANCE POPS TO COVER THIS AS MOISTURE WILL BE QUITE LACKING BY THAT POINT. OVERNIGHT SUNDAY NIGHT...850MB TEMPS DROP TO -14-16C BY 12Z MONDAY. EXPECT LAKE EFFECT SNOW SHOWERS TO DEVELOP ACROSS THE SNOW BELT HOWEVER THE AIRMASS WILL BE QUITE DRY AND THE ARCTIC AIR WILL BE SHALLOW WITH A LOW INVERSION. THIS SHOULD LIMIT LAKE EFFECT POTENTIAL. WILL HAVE LAKE EFFECT SNOW CONTINUING MONDAY NIGHT THRU TUESDAY NIGHT WITH BEST CHANCE TUESDAY AS ADDITIONAL MOISTURE MOVES THROUGH THE AREA WITH A LOW MOVING THRU THE CENTRAL LAKES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... BLAST OF COLD ARCTIC AIR TO PRETTY MUCH DOMINATE THE WEATHER PATTERN WEDNESDAY THROUGH FRIDAY.A WEAK WEATHER DISTURBANCE COULD BRING SOME LIGHT SNOW LATE TUESDAY INTO WEDNESDAY WITH A LITTLE LAKE EFFECT SNOW BEHIND IT ON WEDNESDAY. THE NEXT STORM SYSTEM IS PROJECTED TO MOVE-UP THE EAST COAST WHICH MAY BRING SOME LAKE EFFECT SNOW THURSDAY INTO FRIDAY. TEMPERATURES WEDNESDAY AND THURSDAY SHOULD RANGE FROM THE UPPER TEENS TO THE MIDDLE 20S. LOWS IN THE TEENS WILL BE COMMON WITH SOME SINGLE DIGITS LIKELY IN THE USUAL COLD SPOTS. ON FRIDAY TEMPERATURES JUST SLIGHTLY WARMER WITH HIGHS NEAR 30 AND LOWS NEAR 20. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... LOW PRESSURE SYSTEM NEAR THE FLORIDA PANHANDLE FORECAST TO REACH CAROLINAS BY DAYBREAK AND VIRGINIA COAST BY EARLY AFTERNOON. RAIN SHIELD ALREADY NEAR THE OHIO RIVER AND SHOULD SPREAD ACROSS EASTERN TAF SITES SUNDAY MORNING. EXPECT MVFR CONDITIONS WITH THE RAIN AND IFR CIGS DEVELOPING SOUTHERN TAF SITES. LOW CONFIDENCE OF TIMING OF IFR. .OUTLOOK...MORE NON VFR SUNDAY EVENING IN -SN AS AN ARCTIC COLD FRONT MOVES ACROSS THE AREA. NON VFR LIKELY FOR NE OHIO INTO NW PA MONDAY AND TUESDAY IN LAKE EFFECT -SHSN. && .MARINE... WEAK HIGH PRESSURE SOUTH OF THE AREA WILL MOVE EAST TONIGHT AND OFF THE ATLANTIC COAST. A LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE TO THE CENTRAL LAKES BY EARLY SUNDAY. A COLD FRONT WILL FOLLOW THE LOW...DROPPING ACROSS THE AREA SUNDAY EVENING. WINDS AND WAVES WILL INCREASE AS THE COLD ADVECTION INCREASES IN THE WAKE OF THE FRONT. A SMALL CRAFT ADVISORY WILL BE NEEDED INTO AT LEAST MONDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE LAKE MONDAY BEFORE ANOTHER LOW MOVES ACROSS THE GREAT LAKES ON TUESDAY. AS THE LOW PASSES ON TUESDAY WE WILL ONCE AGAIN SEE THE COLD ADVECTION INCREASE WITH SMALL CRAFT ADVISORIES ONCE AGAIN NEEDED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...JAMISON/TK SHORT TERM...TK LONG TERM...BC AVIATION...DJB MARINE...BC
Hazardous weather outlook, Dec 28, 3:57 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 357 AM EST SAT DEC 28 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- PAZ002-003-290900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- SOUTHERN ERIE-CRAWFORD PA- 357 AM EST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ089-PAZ001-290900- ASHTABULA LAKESHORE-NORTHERN ERIE- 357 AM EST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POSSIBILITY FOR SOME LAKE EFFECT SNOW THAT WILL DEVELOP MONDAY AFTERNOON INTO TUESDAY MORNING. SOME ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.